Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

My irregular heartbeat is not being caused by my heart or its electrical system ?

My doctors tell me that my irregular heartbeat is not being caused by my heart or its electrical system ? A little over a month ago I had a caffeine induced tachycardia and had been awake for a little over 48hrs. I have been put through tons of testing and they can t figure out why my resting and active heart rates are irregular and faster than they were before. They told me that my sinus node is functioning properly and that something else is making my heart beat fast. I cut myself of all stimulants and changed my diet and a host of other things and have had only minimal improvement. Before this happened I was a perfectly healthy 26 year old man. Now I feel like I am 80 with this heart rate symptom. Could I have triggered an imbalance of my nervous system that is causing this or are my doctors just blowing me off because I am young and my resting heart rate is still in the normal range Example: My resting heart rate before this was 55-60, now it is 75-80. So, do you think I damaged my SA or AV nodes or messed up my nervous system with my stupid caffeine/no sleep bender? I already went to a cardiologist, had several EKG s, echocardiogram , CT scan , Holter Monitor. The Cardiologist agreed that my heart is beating faster than it was before, but said that something else is causing it. Possible nervous system dysfunction? Developed a hypersensitivty to adrenaline? I have all the symptoms of Mitral Valve Prolapse Syndrome, but was told from the echocardiogram that I don t have a prolapsed mitral valve. This started on Jan. 5th and I had taken in roughly 2000mg of caffeine in a 16 hr period. Heart was pounding, got scared, pounded harder (200+ beats/min), went to ER. Been going through the mill on this ever since. Other symptoms I ve had include weight loss, periods of hypertension, periods of exhaustion, cold hands and feet, loss of apetite and thirst. They already checked my thyroid and told me that was fine. There are times when my heart will beat normally for a little while without the irregularity, but then it always returns. Hope this clears up the situation for you guys. Any other ideas?
Asked On : Fri, 18 Dec 2009
Answers:  1 Views:  303
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
I don't see anything particularly wrong with the resting rate, in terms of still having a healty sinoatrial rate (60-100). you'd have to look at EKG derivations to be able to certify any problem with the sinoatrial or atrioventricular nodes but I'm sure your doctor has looked at this already? now It's fairly improbable that caffeine would induce permanent damage to the NCX and cardiopulmonary nuclei in the medulla oblongae. Maybe (but it sounds fairly improbable) the caffeine hasn't completely been eliminated (how recent was this). maybe you've stopped excercising in fear of the condition? excercise keeps basal heart rates low. maybe you also take some average stimulants (like plain old sugar), and don't realise it. But seeing how self conscious you've become, you could just be inducing this mentally on yourself. Edit: To potentially agree with coffee quaffer's possibility, it would be nice to know if you've had any other symptoms, like weight loss, profuse sweating, hyperactivity, etc. that could signal a primary hyperthyroidism or something secondary to hipofisiary hyperfunction.
Answered: Fri, 18 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor